Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fourier coefficients of continuous functions on compact groups

Author: Barbara Heiman
Journal: Proc. Amer. Math. Soc. 87 (1983), 685-690
MSC: Primary 43A77
MathSciNet review: 687642
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be an infinite compact group with dual object $ \Sigma $. Letting $ {\mathcal{K}_\sigma }$ be the representation space for $ \sigma \in \Sigma $, $ {\mathcal{E}^2}(\Sigma )$ is the set $ \{ A = ({A^\sigma }) \in \Pi \mathcal{B}({\mathcal{K}_\sigma }):\left\Vert A \... ... _\sigma }{d_\sigma }\operatorname{Tr} ({A^\sigma }{A^{\sigma *}}) < \infty \} $. For $ A \in {\mathcal{E}^2}(\Sigma )$, we show that there is a function $ f$ in $ C(G)$ such that $ {\left\Vert f \right\Vert _\infty } \leqslant C{\left\Vert A \right\Vert _2}$ and $ \operatorname{Tr} (\hat f(\sigma )\hat f{(\sigma )^*}) \geqslant \operatorname{Tr} ({A^\sigma }{A^{\sigma *}})$ for every $ \sigma \in \Sigma $.

References [Enhancements On Off] (What's this?)

  • [1] Torsten Carleman, Über die Fourierkoeffizienten einer stetigen Funktion, Acta Math. 41 (1916), no. 1, 377–384 (German). Aus einem Brief an Herrn A. Wiman. MR 1555157, 10.1007/BF02422951
  • [2] Edwin Hewitt and Kenneth A. Ross, Abstract harmonic analysis. Vol. II: Structure and analysis for compact groups. Analysis on locally compact Abelian groups, Die Grundlehren der mathematischen Wissenschaften, Band 152, Springer-Verlag, New York-Berlin, 1970. MR 0262773
  • [3] Karel de Leeuw, Yitzhak Katznelson, and Jean-Pierre Kahane, Sur les coefficients de Fourier des fonctions continues, C. R. Acad. Sci. Paris Sér. A-B 285 (1977), no. 16, A1001–A1003 (French, with English summary). MR 0510870
  • [4] Daniel Rider, Random Fourier series, Symposia Mathematica, Vol. XXII (Convegno sull’Analisi Armonica e Spazi di Funzioni su Gruppi Localmente Compatti, INDAM, Rome, 1976) Academic Press, London, 1977, pp. 93–106. MR 0487229

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A77

Retrieve articles in all journals with MSC: 43A77

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society